Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 45, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jun 8, 2014, 6:46 AM CDT for Doniphan County, Kansas; Andrew County, Buchanan County, Missouri. It was in force for 38 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2014, 6:46 AM CDT (11:46 UTC)
- Expired
- Jun 9, 2014, 8:25 PM CDT
- In force
- 38 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Doniphan County, KS, Andrew County, MO, Buchanan County, MO
The radar
The Pleasant Hill radar (KEAX), 125 km from the middle of the area, began a volume at 11:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at St. Joseph (SJSM7). The gauge peaked at 17.89 ft at Jun 8, 2014, 10:00 AM CDT.
- Action stage
- 14 ft
- Minor stage
- 17 ft
- Moderate stage
- 21 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06818000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
192
WGUS43 KEAX 081146
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
646 AM CDT SUN JUN 8 2014
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Kansas...Missouri...
Missouri River at St Joseph affecting Doniphan...Andrew and
Buchanan Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC043-MOC003-021-091146-
/O.NEW.KEAX.FL.W.0045.140608T1146Z-140610T0125Z/
/SJSM7.1.ER.140608T0955Z.140608T1800Z.140609T0125Z.NO/
646 AM CDT SUN JUN 8 2014
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Missouri River at St Joseph.
* until Monday evening.
* At 6:30 AM Sunday the stage was 17.4 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 17.9 feet by this
afternoon. The river will fall below flood stage this evening.
* At 17.0 feet...Lowland flooding upstream and downstream from St.
Joseph occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
St Joseph 17 17.4 Sun 06 AM 17.9 this afternoon
&&
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 8, 5:56 AM CDT, 50 minutes earlier.
Area forecast discussion, Jun 8, 5:56 AM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 556 AM CDT Sun Jun 8 2014 .DISCUSSION... Issued at 403 AM CDT SUN JUN 8 2014 Surface cold front has moved its way through the forecast area with very light NNW winds bringing cooler and drier air into NW and C MO. Some post frontal stratus has also formed in the cooler air across NC MO, extending farther south toward the KC Metro area. Expect this stratus to linger in the area for a good portion of the day, perhaps transitioning to more of a StratoCu deck as day time mixing occurs. Early morning fog is also a possibility across the area as light winds and near saturated conditions will dwell at the surface. Don't expect any widespread dense fog, however a few patches of early morning fog will be possible, especially in low-lying areas. Highs on Sunday will be very comfortable as Max temps will likely reside in the middle to upper 70 degree range, with slightly less humid conditions than previous days contained. Sunday will also mark the lull in the pattern where rain will not be affecting the area. That lull will likely come to an end on Monday as another fairly potent trough moves into the central part of the US. Strong warm air advection will pick up through the afternoon, evening, and overnight hours on Sunday, ultimately culminating in rain commencing across C and E Kansas by Sunday night. W MO will likely remain dry through the entire day on Sunday and most of the night on Sunday night before precipitation begins, likely Monday morning. Instability will be rather minimal for this event, as MU CAPE values will likely stay below 1000 J/kg, however even with low instability embedded thunderstorms will be possible throughout the day on Monday. As the trough spreads over the area it will likely cut off from the mean flow and become somewhat slow in its progression to the east. The result will be rain and thunderstorms all day on Monday, with light to moderate showers lingering into Monday night and Tuesday as the low slowly traverses the area. Given the current expected track of the low - south of the forecast area - it will leave W/NW/C MO in a favored area for prolong rainfall through at least Tuesday morning before gradually tapering off through the day on Tuesday. No severe weather is expected from this system, however it could produce a prolonged period of efficient rain, lasting 24 to 36 hours. The result would be a decent amount of widespread 1 to 2 inch rain totals, with some areas perhaps reaching 2 to 3 inches through the early part of the work week. The added rainfall, while much needed, could bring more water problems to the area, considering widely saturated soils and streams running high from previous rains. Light rain could persist through much of the day on Tuesday, but expect the heavier showers to move well off to the east by Tuesday afternoon, with eventual drying across the entire area by Wednesday as shortwave ridging begins to move into the area. Behind the departing trough a strong cold front will push into the area scouring out the moisture, at least for a couple days. This should further help with relaxing some of the humidity across the area. By Wednesday southerly return flow is expected to bring warm/moist air back into the Plains. Other than a warm up back to seasonal normals the pattern becomes a bit less clear as NW mid level flow commences. Expect the forecast area to remain under the better flow through most of the week, which will keep the area at risk for overnight convective complexes. The mid level ridge over the Southern Plains will continue to strengthen through the end of the week, and that strengthening will help to lessen the mid level flow over the area, reducing chances for overnight MCS activity toward the end of the week and early next weekend. && .AVIATION...(For the 12Z TAFS through 12Z Monday Morning) Issued at 551 AM CDT SUN JUN 8 2014 Small area of stratus moving through the terminals early this morning. Expect that stratus to rise to around VFR/MVFR threshold by late this morning. Expect rain to move into the area late in the forecast period, with more pronounced rain extending after the end of this forecast period. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...Leighton AVIATION...Leighton
Hazardous weather outlook, Jun 8, 5:36 AM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 536 AM CDT SUN JUN 8 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-091045- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 536 AM CDT SUN JUN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED MONDAY THROUGH AT LEAST TUESDAY. NO ORGANIZED SEVERE WEATHER IS EXPECTED...BUT HEAVY RAIN COULD EXACERBATE ONGOING RIVER FLOODING ACROSS THE REGION. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 10:33 PM CDT | River Flood Warning | EAX | Atchison, Holt | 27 hr |
| Jun 8, 4:51 PM CDT | River Flood Warning | EAX | Cooper, Howard | 50 hr |
Nearby
River Flood Warnings in Missouri, 2014River Flood Warnings in Kansas, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.